Florida, 2021Heavy Rain in Florida, July 26, 2021
July 26, 2021 · NWS JAX · 1 event in 1 county or zone
A weak surface low drifted northward offshore of the local Atlantic coast, with bands of locally heavy rainfall across the local area. 54.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak surface low drifted northward offshore of the local Atlantic coast, with bands of locally heavy rainfall across the local area. Aloft, warm, stable conditions prevailed under a COL region with a daily record precipitable water at JAX of 2.54. The tropical airmass combined with weak storm motion and low level convergence produced locally heavy rainfall in training bands today, with pockets of 2-4.5 inches of rainfall east of Highway 301.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 2:44 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 26, 2:44 AM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
344 AM EDT Mon Jul 26 2021
.NEAR TERM [Through Tonight]...
A weak area of low pressure was across our local Atlantic waters
this morning to the east of Jacksonville. This area of low
pressure will track west northwestward and move inland this
morning. A surge of tropical moisture will move inland with the
area of low pressure, with precipitable water values 2 inches to as
high as 2.5 inches possible. Bands of heavy showers and embedded
storms were moving across St. Johns County and coastal Duval
County this morning. Radar estimates of 1 to over 3 inches of rain
have occurred across the Guana River State Park, South Ponte
Vedra Beach, Nocatee, Durbin, and World Golf Village area this
morning. An additional 1-3 inches of rain is possible and an Areal
Flood Warning is in effect until 615 am this morning. Locally
heavy rainfall is possible across northeast Florida, especially
St. Johns to Nassau Counties, and also possibly into Clay and
Baker Counties this afternoon as the area of low pressure moves
inland. Scattered to numerous showers and storms are expected
across the rest of the interior with daytime heating today.
Showers and storms will slowly wind down in the evening hours,
with only isolated showers after midnight.
Highs today will be in the mid to upper 80s for the coastal
counties today and the around 90 to the lower 90s inland.
Overnight lows will be in the low to mid 70s.
.SHORT TERM [Tuesday Through Wednesday]...
Tuesday...Whatever is left of the current coastal low shears out
over the southeast states leaving some extra moisture in its wake.
An upper level short wave will be along the east coast on Tuesday
dipping down into south Georgia with an west-east oriented
surface trough across extreme southern Georgia. These features
will enhance late afternoon and evening convection across the
interior areas. The Atlantic sea breeze should be dominant making
it as far west as Lake City by the late evening hours before
dissipating. That will keep most convection off the Atlantic
coast, except for a few showers coming in from off the Atlantic.
High temperatures will be in the lower to mid 90s with Heat Index
values in the 104-108F range.
Tuesday night...Convection should dissipate by midnight with
convective activity shifting offshore overnight. Some light fog is
likely across the interior areas toward sunrise, very quickly
burning off after dawn. Lows will be in the lower to mid 70s.
Wednesday...the Upper trough will shift offshore with the surface
trough the focusing mechanism for afternoon and evening
convection along the FL-GA state-line. Highs will be in the lower
90s with Heat Index values again in the 104-108F range.
Wednesday night...Convection over land ends towards midnight with
the last of the convection along the FL-Ga line near the trough
axis. Expect the normal nocturnal convective mode with some
convection popping up offshore after midnight. Lows will again be
in the lower to mid 70s.
.LONG TERM [Thursday Through Monday]...
Not much change in the pattern as a series of upper level
shortwaves push successive surface troughs down across the deep
south which interact with the Gulf and Atlantic sea breeze front
especially along the Fl-Ga Stet Line area and across the interior
Florida Peninsula. Not to put too fine a point on it but it's a
typical summer pattern for the deep South. Later shifts will have
to watch the Heat Index for Thursday and Friday as we may top 108F
in some areas.
&&
.AVIATION...
[Through 06Z Tuesday]
A weak area of low pressure was located about 45 miles east of St.
Augustine early this morning. Bands of showers and a couple
embedded storms were moving into coastal northeast Florida and
will impact KSGJ and KCRG over the next several hours. These
showers and embedded storms will move slowly inland this morning
and impact the rest of the TAF sites through the day, especially
the Duval County TAF sites. Winds will shift around as the area of
low pressure moves northwestward towards the FL/GA border this
morning and then inland while weakening through the day.
&&
.MARINE...
An area of low pressure off the northeast Florida coast will
drift west northwest towards the northeast Florida and move
onshore this morning. High pressure will build toward the east
northeast Monday, then to the southeast toward midweek.
Rip Currents: Moderate risk of rip currents at the beaches through
Tuesday.
&&
.HYDROLOGY...
An area of low pressure will move onshore this morning, and
rainfall rates of 1-3 inches per hour is possible along the
coastal counties. This will lead to locally heavy rainfall, with
ponding on roads and localized flooding possible.
Rivers levels continue to fall with minor flooding ongoing along
the lower portions of the Santa Fe River.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 74 92 74 91 / 40 40 70 40 70
SSI 88 77 88 77 88 / 60 30 50 40 60
JAX 88 75 92 75 92 / 80 50 60 30 70
SGJ 87 75 89 77 88 / 60 30 50 30 60
GNV 89 74 91 75 92 / 60 50 70 30 70
OCF 91 74 91 75 92 / 50 40 60 20 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 26, 1:54 AM EST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
254 AM EDT Mon Jul 26 2021
FLZ033-133-325-260745-
Coastal St. Johns FL-South Central Duval FL-Inland St. Johns FL-
254 AM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHNS COUNTY
UNTIL 345 AM EDT...
* At 252 AM EDT, National Weather Service meteorologists were
tracking thunderstorms over Guana River State Park, Nocatee, and
South Ponte Vedra Beach, moving southwest at 10 mph.
* Minor flooding due to heavy rainfall is possible with these
storms. Rainfall amounts up to 1 inch have fallen and an
additional 1 to 2 inches of rain is possible.
* Locations impacted include...
Sawgrass, South Ponte Vedra, Nocatee, Durbin, Guana River State
Park, Palm Valley and Vilano Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2993 8132 3008 8157 3012 8152 3010 8150
3011 8144 3017 8143 3021 8137 3014 8131
3000 8126
TIME...MOT...LOC 0652Z 052DEG 10KT 3008 8137
AKHeavy Rain, St. Johns
- When
- July 26, 4:40 AM EST
- Where
- St. Johns County, South Durbin
- Reported by
- Public
- Coordinates
- 30.020, -81.380
A weather station in Palencia measured 4.90 inches of storm total rainfall. Surrounding sites measured 2 to around 4.5 inches of daily rainfall since 2 am.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 26, 2021$1.9 million · EF1 · 10 events
- Hail and Damaging Winds in Maryland, July 26, 2021$413,000 · 1.25 in hail · 8 events
- Damaging Winds and Lightning Strike in Virginia, July 26, 20212 injured · $63,000 · 60 kt wind · 18 events
- Damaging Winds in Michigan, July 26 to 27, 2021$151,000 · 78 kt wind · 6 events
- Flash Flooding and Hail in New Mexico, July 26, 2021$145,000 · 0.88 in hail · 4 events
- Damaging Winds in District of Columbia, July 26, 2021$120,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, July 26, 2021$25,000 · 3 in hail · 29 events
- Damaging Winds and Lightning Strikes in Virginia, July 26, 20211 injured · $29,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Virginia, July 26, 2021$40,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, July 26 to 27, 202167 kt wind · 27 events
- Flash Flooding in California, July 26, 2021$26,000 · 7 events
- Flash Flood in New Hampshire, July 26, 20211 injured · $20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965703.